MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550225-12
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.It should be noted that the xience sierra everolimus eluting coronary stent system instructions for use (ifu) states: contrast diluted 1:1 with heparinized normal saline.Deflate the balloon by pulling a negative on the inflation device.Large and longer balloons will take more time (up to 30 seconds) to deflate than smaller and shorter balloons.Confirm balloon deflation under fluoroscopy and wait 10-15 seconds longer.In this case, the ifu violations likely contributed to the reported difficulties of partial deflation issue and the difficulty to remove post deployment.The investigation determined the reported deflation issue and difficulty to remove post deployment appear to be related to the user error as 100% contrast was used in the procedure and not enough time was given for the device to deflate before retraction.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous proximal left anterior descending artery.A 2.25 x 12 mm xience sierra stent was implanted and did not meet any resistance during advancement.The stent delivery system (sds) was inflated once at 15 atmospheres.However, the stent delivery balloon became stuck with the deployed stent during removal.It was reported that the balloon was deflated for 2-3 seconds.Therefore, more negative pressure was applied and the balloon was removed fully deflated.Additionally, slight force was used to remove the sds from the anatomy to successfully complete the procedure.The stent was fully apposed to the lesion.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7613893
Report Number2024168-2018-04591
Device Sequence Number205085
Product Code NIQ
UDI-Device Identifier08717648227004
UDI-Public08717648227004
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2019
Device Catalogue Number1550225-12
Device Lot Number8041141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1